Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 233, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2001, 1:05 AM CDT for Clay County, Clinton County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 1:05 AM CDT (06:05 UTC)
- Expired
- Jul 19, 2001, 2:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Clinton County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3888 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 190606 SVRMCI MOC047-049-190700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 AM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI CLAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 200 AM CDT * AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM PLATTSBURG TO TRIMBLE...OR FROM 25 MILES SOUTHEAST OF ST JOSEPH TO 23 MILES NORTH OF KANSAS CITY... MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LATHROP AT 115 AM CDT HOLT AT 125 AM CDT KEARNEY AT 135 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3969 9445 3946 9461 3921 9438 3945 9425 SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:48 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 19, 12:48 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 AM CDT WED JUL 18 2001 ...MAIN CONCERNS ARE THUNDERSTORMS OVER NORTHERN CWA THIS MORNING AND TONIGHT AND OF COURSE THE HEAT AND HUMIDITY... AREA OF STRONG CONVECTION CONTINUE TO MOVE ACROSS NORTHERN CWA AT 05Z WITH ADDITIONAL STORMS DEVELOPING OVER NORTH CENTRAL KANSAS. LLJ CRANKING TO 30 TO 35 KNOTS OVER EASTERN KS HELPING SUPPORT FURTHER DEVELOPMENT. MODELS SHOWING WIDELY VARYING SOLUTIONS TONIGHT WITH MESO ETA INDICATING NO PRECIP DEVELOPING UNTIL AFTER 09Z...AVN HAS ALL PRECIP OVER NORTHEAST CWA AND NGM ONLY MODEL WITH PRECIP WHERE IT IS CURRENTLY AT. MESO-ETA THEN PUSHES A FAIRLY STRONG BOUNDARY BACK TO THE WEST...INTO CENTRAL NE THROUGH 12Z ...KEEPING PRECIP IN CWA ALL MORNING. WHILE THIS A LITTLE UNUSUAL I THINK THE GENERAL TREND OF CONTINUED DEVELOPMENT TO OUR WEST IS A LIKELY SCENARIO. CORFIDI VECTORS SUGGEST THAT MOVEMENT SHOULD BECOME MORE SOUTHERLY AS TIME GOES ON SO WILL WATCH FOR THIS TREND TO DEVELOP. THUS FAR MAINLY AN EASTERLY MOVEMENT. POPS FOR TODAY WILL BE DECIDED NEAR ISSUANCE TIME. IF THUNDERSTORMS DO BUILD SOUTH HEAT ADVISORY FOR ALL BUT SOUTHWEST CWA MAY BE IN DANGER. NORTHEAST CWA DID NOT MEET THIS CRITERIA YESTERDAY AND LIKELY WILL NOT TODAY SO WILL LEAVE THEM OUT OF ANY ADVISORY TODAY. WILL MAKE DECISION ON HEAT WARNING FOR SOUTHWEST TWO THIRDS OF CWA AS THUNDERSTORM PICTURE UNFOLDS. AGAIN...WITH SUCH HIGH DEW POINTS WE ONLY NEED A TEMPERATURE OF AROUND 90 TO PUSH THE HEAT INDEX ABOVE 105 SO A BIT OF A DIFFICULT CALL IF CLOUDS WILL BE AROUND ALL MORNING. CANNOT TAKE POPS OUT OF NORTHERN HALF OF CWA TONIGHT AS BOUNDARY INTERACTIONS AND LLJ WILL LIKELY LEAD TO ADDITIONAL DEVELOPMENT TONIGHT. SOUTHWEST CWA STILL REMAINS LEAST LIKELY TO SEE ORGANIZED CONVECTION AND WILL PROBABLY LEAVE A SILENT 20 IN THERE. FOR FRIDAY...MORE HEAT AND HUMIDITY BUT CLOUDS AND PRECIP LIKELY TO MAKE DECISION TOUGH. WILL PROBABLY GO WITH A HEAT WARNING OVER THE SOUTHWEST THIRD OF CWA IF ONE IS ISSUED FOR TODAY. WILL MAKE NO CHANGES TO THE EXTENDED. .EAX... MO... KS... $$8
In the hours before
Local storm report, Jul 18, 10:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM IOWA PT KS 65 MPH TSTM GUST
07/18/01 DONIPHAN REPORTED BY HAM RADIO
OPERATOR.
1038 PM 4 W HIGHLAND KS 60 MPHP TSTM GUST
07/18/01 DONIPHAN REPORTED BY FIRE AND
RESCUE. ESTIMATED 50 TO
60 MPH WINDS.Local storm report, Jul 18, 11:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM SAVANNAH MO 60 MPH TSTM GUST
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 18, 11:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM SAVANNAH MO 65 MPH TSTM GUST
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.
1148 PM SAVANNAH MO .75 IN$CH HAIL
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR. PEA TO DIME
SIZE HAIL.Local storm report, Jul 19, 12:03 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ST JOSEPH MO 58 MPH TSTM GUST
07/18/01 BUCHANAN REPORTED BY MEDIA.
@RUKWBCeKDENWWUS53 KEAX 190503
SVSMCI
MOZ012-190530-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CDT THU JUL 19 2001
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR ANDREW COUNTY...
AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT FOR SEVERE WEATHER. THESE
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES EAST
OF ST JOSEPH TO 17 MILES SOUTHEAST OF ST JOSEPH...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF OSBORN TO GOWER...MOVING EAST AT 25
MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3991 9466 3990 9471 3981 9471 3981 9463
3991 9463
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 66 min |
| Jul 18, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| Jul 19, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.